Alert archive / South Carolina / Lake Wind Advisories in 2022
Lake Wind Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Mar 30, 2022, 1:56 PM EDT for 18 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 30, 2022, 6:28 PM EDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2022, 1:56 PM EDT (17:56 UTC)
- In effect from
- Mar 30, 2022, 6:28 PM EDT
- Expired
- Apr 1, 2022, 7:00 AM EDT
- In force
- 37 hr
- Issued by
- NWS Columbia, SC
All 23 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.9 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082 WWUS72 KCAE 301756 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 156 PM EDT Wed Mar 30 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-310200- /O.NEW.KCAE.LW.Y.0013.220331T0600Z-220401T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 156 PM EDT Wed Mar 30 2022 ...LAKE WIND ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT THURSDAY... * WHAT...South winds 15 to 20 knots with gusts up to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 2 AM to 8 PM EDT Thursday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ awp
5 follow-up statements
944 WWUS72 KCAE 302228 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 628 PM EDT Wed Mar 30 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-311030- /O.EXT.KCAE.LW.Y.0013.220330T2228Z-220401T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 628 PM EDT Wed Mar 30 2022 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...South winds 15 to 20 knots with gusts up to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
350 WWUS72 KCAE 310438 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1238 AM EDT Thu Mar 31 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-311700- /O.CON.KCAE.LW.Y.0013.000000T0000Z-220401T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 1238 AM EDT Thu Mar 31 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 knots with gusts up to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
446 WWUS72 KCAE 311027 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 627 AM EDT Thu Mar 31 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-010000- /O.CON.KCAE.LW.Y.0013.000000T0000Z-220401T0000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 627 AM EDT Thu Mar 31 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 knots with gusts up to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
037 WWUS72 KCAE 312107 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 507 PM EDT Thu Mar 31 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-011100- /O.EXT.KCAE.LW.Y.0013.000000T0000Z-220401T1100Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 507 PM EDT Thu Mar 31 2022 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EDT FRIDAY... * WHAT...Southwest to West winds 15 to 20 knots with gusts up to 25 to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...Until 7 AM EDT Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
256 WWUS72 KCAE 011050 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 650 AM EDT Fri Apr 1 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-011200- /O.EXP.KCAE.LW.Y.0013.000000T0000Z-220401T1100Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 650 AM EDT Fri Apr 1 2022 ...LAKE WIND ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING... Area wind gusts have decreased this morning. Westerly winds remain elevated today, but are not expected to reach Advisory levels. Therefore, the Lake Wind Advisory will be allowed to expire at 7 AM EDT. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 30, 6:51 AM EDT, 7 hours 5 minutes earlier.
Area forecast discussion, Mar 30, 6:51 AM EDT, 7 hours 5 minutes before
Area Forecast Discussion National Weather Service Columbia SC 651 AM EDT Wed Mar 30 2022 .SYNOPSIS... Dry weather and above normal temperatures today ahead of an active day Thursday. Increasing moisture will temper most fire weather concerns, but southerly winds will increase this afternoon and remain elevated and gusty into Thursday. A cold front will cross the area on Thursday with showers and thunderstorms, some of which may be strong to severe. Mainly dry weather is expected behind the front on Friday with near to slightly above normal temperatures expected through Monday. && .NEAR TERM /THROUGH TONIGHT/... Mostly cloudy across the region this morning with moisture continuing to increase through the column. Surface high pressure is shifting further east offshore as a deep upper trough is moving toward our region from the west. Return flow will persist and strengthen this afternoon in response to a tightening pressure gradient, ushering in a very warm and moist surface airmass. Expect a breezy day with winds 10 to 20 mph with gusts of 25 to 30 mph during the afternoon with deep mixing expected. Despite partly to mostly cloud conditions, expect temperatures 8-12 degrees above normal this afternoon due to rising thicknesses and H85 temps. PWATs will rise to a bit over 1 inch with moisture advection into the region and cannot rule out isolated showers across the northern Midlands where Hi-res guidance is suggesting some activity, though no significant rainfall is expected. A severe weather outbreak is expected this afternoon well to our west across the northern Gulf states in association with a cold front and the aforementioned upper trough. A QLCS is expected to generate and push east this afternoon into the overnight through LA, MS, AL and GA. As the system begins to near us late tonight into Thursday morning, several model solutions continue to indicate a breakdown of the more organized elements of the line. The severe weather threat for us is expected to increase into the short term period, after 7 am Thursday morning when the line is progged to traverse the bulk of the CWA. Prior to that, strong southerly flow across our region tonight reinforces the warm airmass, keeps dewpoints elevated and the boundary layer mixed. Save for the few sprinkles possible earlier in the day, have kept a dry forecast through 31/06Z, with increasing rain chances from west to east into the pre-dawn hours. Cooling will be limited and overnight temperatures remain in the 60s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Thursday and Thursday Night: A line of convection ahead of an approaching cold front should be entering western portions of the forecast area at daybreak. This area of rain and embedded thunderstorms will move through during the morning and early afternoon hours with additional convective development possible behind it. The threat of strong to severe thunderstorms remains especially for the southern Midlands and CSRA which has been given a Slight risk by the SPC with a Marginal risk elsewhere. The latest model guidance suggests that the highest instability will be in southeastern counties. Like many of our previous events this year, there will be impressive shear profiles but little to no CAPE. There are still a few unanswered questions for tomorrow including the strength and coverage of the initial line of rain and thunderstorms and how much the atmosphere can destabilize given the abundant cloudiness and expected rainfall. The primary severe threat for Thursday continues to be strong winds but large hail and tornadoes are also possible. Surface winds outside of thunderstorms will be gusty at times and if trends continue, a Lake Wind Advisory may be needed in the next forecast package. There is also the threat of heavy rainfall on Thursday. WPC still has much of the CWA in a Marginal risk in their enhanced rainfall outlook. PWATs will be above 1.5 inches ahead of the cold front which is near our max values for the region. Forecasted precipitation amounts are generally in the 0.75 to 1 inch range but will be locally higher in thunderstorms. Rain chances decrease from west to east later in the day with western counties clearing out towards evening. Highs on Thursday will be in the lower to mid 70s. A drier air mass comes in behind the front Thursday night. Any evening showers and thunderstorms quickly move east of the CWA as cloudiness continues to decrease through the overnight hours. Surface winds should remain high enough to prevent ideal radiational cooling conditions. Lows will range from the upper 40s in the west to mid 50s in the east. Friday and Friday Night: The weather will be much quieter to end the work week and open the month of April. Upper-level ridging and associated surface high pressure build in from the west during the daytime hours. Temperatures are not expected to be much cooler than Thursday with highs generally between 70 and 75 degrees. Skies will be mostly clear Friday night with lows in the lower to mid 40s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Saturday is mostly quiet across the forecast area under partly to mostly sunny skies. The combination of a passing mid-level shortwave and modest PWATs could produce a few showers late Saturday into Saturday night with models suggesting any accumulations will be nominal. Sunday and Monday will be dry with the next storm system arriving on Tuesday or Wednesday. Daytime temperatures in the extended will be near to slightly above normal. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... Lower clouds associated with increasing moisture may generate occasional MVFR and possible tempo IFR restrictions this morning. SFC winds of 4-7 kts should limit fog potential despite near surface dew points rising. Restrictions should lift for most of today as southerly winds increase this afternoon to 10-15 kts with gusts to 25 kts. LLWS may be a factor this evening ahead of a strong cold front. Elevated winds continue overnight into Thursday morning, with CIG restrictions likely returning. RA and TS chances increase from west to east at the end of the TAF period. EXTENDED AVIATION OUTLOOK...Flight restrictions continue Thursday as showers and thunderstorms associated with a cold front moves through the region. Restrictions end thursday evening with improving conditions into Friday. There will be a slight chance of rain Saturday into Sunday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Mar 30, 4:17 AM EDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 417 AM EDT Wed Mar 30 2022 GAZ040-SCZ016-018-020>022-025>029-031-037-038-115-116-135>137-310830- Lincoln-Chesterfield-McCormick-Newberry-Fairfield-Kershaw-Edgefield- Saluda-Lexington-Richland-Lee-Sumter-Calhoun-Clarendon- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- 417 AM EDT Wed Mar 30 2022 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GAZ063>065-077-SCZ030-035-041-310830- McDuffie-Columbia-Richmond-Burke-Aiken-Barnwell-Bamberg- 417 AM EDT Wed Mar 30 2022 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight risk for severe thunderstorms on Thursday. The main threat is for damaging winds, but large hail and a tornado or two are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Lake Wind Advisories in South Carolina, 2022Lake Wind Advisories in Georgia, 2022Every lake wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.